MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 2426-0007
Medical Device Problem Codes False Alarm (1013); Improper Flow or Infusion (2954); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report which states, "bolus iv fluids ordered for pt, new tubing obtained and tried 3 separate channels but kept alarming saying "air-in-line".Changed tubing and problem was resolved.Fda safety report 10# (b)(4).".
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report which states, "bolus iv fluids ordered for pt,new tubing obtained and tried 3 separate channels but kept alarming saying "air-in-line".Changed tubing and problem was resolved.Fda safety report 10# ''(8)(4)''." it was reported that patient was receiving a primary infusion of a normal saline bolus when the device continued to alarm for air in line.The user tried 3 different devices then changed out the tubing without further issues.The customer confirmed that there was no patient harm.
 
Additional Manufacturer Narrative
The customer¿s report that the device continued to alarm for air in line was not confirmed.Functional testing did not to replicate an air bolus within the administration set or any air-in-line alarms.Pressure testing also found no anomalies with the returned set.The device pumps and pcu that were in use at the time of the customer event were not returned for investigation.Functional testing was performed by repriming the set using one lab iv bag filled with blue dye water.The set reprimed successfully via gravity and showed no signs of air entering the lines.The set was then loaded into a lab pump module with device settings for air bolus limited set to 250 l and for accumulated air - enabled.An infusion rate was not provided, therefore the primary infusion was programmed at a rate of 125ml/h and vtbi of 125ml.The primary infusion completed with no alarms or any air-in-line issues noted.No air bolus were observed throughout the set.The set was pressure tested while submerged underwater.Air pressure was incrementally increased from 5 psi to 30 psi.No leaks were observed.The root cause was not identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8791687
Report Number9616066-2019-01949
Device Sequence Number2666066
Product Code FPA
UDI-Device Identifier07613203011853
UDI-Public7613203011853
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number2426-0007
Device Catalogue Number2426-0007
Device Lot Number19046758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE: (B)(6) 2019